Louisiana, 2012

Hail in Louisiana, April 11, 2012

April 11, 2012 · NWS LCH · 1 event in 1 county or zone

An isolated severe storm occurred in Acadiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An isolated severe storm occurred in Acadiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 11, 5:04 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 11, 5:04 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
604 PM CDT WED APR 11 2012

.AVIATION...THROUGH THE NEXT FEW HRS A FEW SHRA AND TSRA WILL BE
IN VC OF KBPT, KLCH, KLFT, AND KARA. AN OUTFLOW BOUNDARY WILL ALSO
SHIFT WINDS AT KLCH AROUND 7 PM CDT. AFTER SUNSET STORMS WILL
DIMINISH. PATCHY AND THIN GROUND FOG MAY OCCUR IN THE MORNING, BUT
WILL BE MOST LIKELY AROUND KLCH AND KBPT. MOSTLY VFR CONDITIONS
ARE EXPECTED AGAIN THU.

&&

.PREV DISCUSSION... /ISSUED 322 PM CDT WED APR 11 2012/

SYNOPSIS...CONVECTION HAS HAD A SLOW START THIS AFTERNOON BUT
APPEARS TO FINALLY GETTING GOING OVER CENTRAL LOUISIANA. VISIBLE
IMAGERY SHOWING CU FIELD BECOMING ENHANCED OVER THE AREA AS WELL
SINCE TEMPERATURES HAVE ACHIEVED TRIGGER LEVELS. THE BACKDOOR COLD
FRONT IS TRUNDLING ITS WAY SOUTHWEST AND SHOULD ALSO LEND SOME
SURFACE CONVERGENCE IN AN ASSIST TO THE EXPECTED SHOWER ACTIVITY.

SHORT TERM...ANY SHOWERS AND THUNDERSTORMS THAT DO GET A LATE
START SHOULD SEE AN EARLY DIMISE AS THE UPPER LEVEL WIND FIELD
BECOMES UNFAVORABLE, THETA TROFFING TAKES HOLD, AND RIDGING BUILDS
AT MID LEVELS FROM THE WEST. ONE MORE DAY OF SCATTERED ACTIVITY ON
THURSDAY THANKS TO MOISTURE POOLING AND EASTERLY FLOW. BEST
CHANCES SHOULD BE TO THE EAST WHERE FCST K-INDICES PUNCH THROUGH
THE 30 MARK WHILE PRECIP WATER REMAINS WELL ABOVE AN INCH. WESTERN
ZONES WILL SEE MARKEDLY LESS ACTIVITY AS RIDGING BUILDS IN FROM
THAT DIRECTION.

LONG TERM...DRY THROUGH THE END OF THE WEEK WITH RIDGING AT ALL
LEVELS. THE HIGH AMPLITUDE PATTERN CONTINUES EARLY NEXT WEEK WITH
A LARGE AND DEEP UPPER TROF DIGGING INTO THE WESTERN STATES
FORCING A SLOW MOVING PACIFIC COLD FRONT WHICH WILL BE HELD IN
CHECK BY THE RIDGE OVER THE SOUTHEASTERN STATES. THERE IS STILL
UNCERTAINTY OF THE INITIATION OF NEXT WEEK'S RAIN EVENT OWING TO
THE SLOW MOVEMENT. LATEST GUIDANCE SUGGESTS TUESDAY NOW. THE
CLOSED LOW WILL BE IN PHASE WITH A PASSING TROF ACROSS THE
CANADIAN PRAIRIES WHICH LOOKS TO ALLOW THE LOW TO KICK OUT TO THE
NORTHEAST. SO A LATER START AND AN EARLIER END TO NEXT WEEKS
PRECIP, POSSIBLY AS EARLY AS WEDNESDAY WITH THE H5 TROF PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  80  65  81  68 /  10  30  10  10  10
KBPT  63  81  68  81  70 /  10  10   0  10  10
KAEX  58  76  61  82  66 /  10  40  10  10  10
KLFT  60  77  63  80  67 /  10  40  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 11, 2:49 AM CST, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 AM CDT WED APR 11 2012

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-120900-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
349 AM CDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS TODAY. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT IS EXPECTED TO MOVE DOWN AND THROUGH THE REGION EARLY
NEXT WEEK WITH SHOWERS AND THUNDERSTORMS PROCEEDING THE FRONT.NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 11, 3:47 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
447 PM CDT WED APR 11 2012

LAZ032-112215-
EVANGELINE LA-
447 PM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE PARISH UNTIL 515 PM
CDT...

AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF BEAVER...MOVING SOUTHEAST AT
5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PINE PRAIRIE BY 455 PM...
  REDDELL BY 515 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.

LAT...LON 3070 9234 3062 9259 3081 9259 3087 9246

TINGLER
Special weather statement, Apr 11, 3:54 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
454 PM CDT WED APR 11 2012

LAZ033-043-112230-
ST. LANDRY LA-ACADIA LA-
454 PM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ACADIA PARISHES
UNTIL 530 PM CDT...

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER MOWATA...MOVING SOUTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  IOTA BY 500 PM...
  MAXIE BY 510 PM...
  CROWLEY BY 530 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.

LAT...LON 3026 9223 3018 9248 3046 9254 3051 9238

TINGLER
Special weather statement, Apr 11, 5:11 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
611 PM CDT WED APR 11 2012

LAZ053>055-112345-
LOWER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
611 PM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 645 PM CDT...

AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF
LYDIA TO 11 MILES EAST OF CHARENTON...NEARLY STATIONARY.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NEW IBERIA AND LAKE FAUSSE POINTE BY 645 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING, VERY
HEAVY RAINFALL, AND PEA SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3004 9186 2997 9128 2978 9134 2989 9192

TINGLER
Special weather statement, Apr 11, 5:57 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
657 PM CDT WED APR 11 2012

LAZ052>054-120045-
VERMILION LA-IBERIA LA-ST. MARY LA-
657 PM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...ST. MARY AND IBERIA
PARISHES UNTIL 745 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM SORREL TO 5 MILES
SOUTHWEST OF ABBEVILLE...MOVING WEST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GLENCOE BY 730 PM...
  AVERY ISLAND BY 740 PM...
  HENRY AND ESTHER BY 745 PM...

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING AND HEAVY
RAIN. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2977 9187 2980 9186 2980 9184 2982 9184
      2982 9188 2981 9192 2982 9197 2980 9197
      2979 9198 2982 9229 3003 9226 2993 9155
      2974 9159

TINGLER

The radar

The Lake Charles radar (KLCH), 113 km away, was scanning. The volume nearest the first event began at 00:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Vermilion

When
April 11, 6:08 PM CST
Where
Vermilion County, Henry
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
29.880, -92.080

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378391.